Alert archive / Kentucky / River Flood Warnings in 2021
River Flood Warning 48, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at May 4, 2021, 9:59 PM CDT for Christian County, Trigg County, Kentucky. It took effect at May 4, 2021, 10:54 PM CDT. It was in force for 50 min.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 9:59 PM CDT (02:59 UTC)
- In effect from
- May 4, 2021, 10:54 PM CDT
- Expired
- May 4, 2021, 11:44 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Christian County, KY, Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 19 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Little River at Hopkinsville - Bypass (HLBK2). The gauge peaked at 19.81 ft at May 5, 2021, 6:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 19 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03437495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
367
WGUS43 KPAH 050259
FLWPAH
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Paducah KY
959 PM CDT Tue May 4 2021
...The National Weather Service in Paducah KY has issued a Flood
Warning for the following rivers in Kentucky...
South Fork Little River at Hopkinsville - 68/80
South Fork Little River at Hopkinsville - Bypass
.Heavy rainfall this evening has caused flash flooding to develop on
the Little River. Both gauges are forecast to crest in minor flood
stage tonight and fall below flood stage early Wednesday morning. .
For the Little River...including Hopkinsville - 68/80, Hopkinsville
- Bypass...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued as needed.
&&
KYC047-221-051300-
/O.NEW.KPAH.FL.W.0047.210505T0259Z-210505T1300Z/
/HLHK2.1.ER.210505T0211Z.210505T0400Z.210505T0617Z.UU/
959 PM CDT Tue May 4 2021
The National Weather Service in Paducah has issued a
* Flood Warning for
the South Fork Little River at Hopkinsville - 68/80.
* From this evening to Wednesday morning.
* At 9:30 PM CDT Tuesday the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:30 PM CDT Tuesday was 15.7 feet.
* Forecast...The river will rise to 16.5 feet late this evening. It
will then fall below flood stage just after midnight tonight.
&&
LAT...LON 3690 8735 3689 8732 3684 8734 3683 8739
3685 8739 3685 8738
$$
KYC047-221-051300-
/O.NEW.KPAH.FL.W.0048.210505T0354Z-210505T1300Z/
/HLBK2.1.ER.210505T0354Z.210505T0600Z.210505T0708Z.UU/
959 PM CDT Tue May 4 2021
The National Weather Service in Paducah has issued a
* Flood Warning for
the South Fork Little River at Hopkinsville - Bypass.
* Until Wednesday morning.
* At 9:30 PM CDT Tuesday the stage was 16.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 18.3 feet just after midnight tonight.
It will then fall below flood stage just after midnight tonight.
&&
LAT...LON 3686 8748 3685 8739 3683 8739 3683 8745
3681 8747 3682 8751
$$
DWS1 follow-up statement
785
WGUS83 KPAH 050444
FLSPAH
Flood Statement
National Weather Service Paducah KY
1144 PM CDT Tue May 4 2021
...The Flood Warning is cancelled for the following rivers in
Kentucky...
South Fork Little River at Hopkinsville -Bypass affecting Trigg
and Christian Counties.
.The South Fork Little River at Hopkinsville - Bypass is now
forecast to crest just shy of flood stage. Therefore, the flood
warning has been cancelled. .
KYC047-221-050545-
/O.CAN.KPAH.FL.W.0048.000000T0000Z-210505T0444Z/
/HLBK2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1144 PM CDT Tue May 4 2021
...The Flood Warning for the South Fork Little River at Hopkinsville
- Bypass has been cancelled...
The Flood Warning is cancelled for
the South Fork Little River at Hopkinsville - Bypass.
* At 11:30 PM CDT Tuesday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 17.8 feet
just after midnight tonight.
&&
LAT...LON 3686 8748 3685 8739 3683 8739 3683 8745
3681 8747 3682 8751
$$
DWSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at May 4, 6:37 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 4, 6:37 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Paducah KY 637 PM CDT Tue May 4 2021 .UPDATE... Issued at 637 PM CDT Tue May 4 2021 Updated for 00Z aviation forecast discussion. && .SHORT TERM...(Tonight through Thursday night) Issued at 337 PM CDT Tue May 4 2021 Starting to get a few healthy showers going along the cold front over the Pennyrile from Providence toward Calhoun. The latest HRRR is not indicating anything terribly robust, but does have some scattered cells along and ahead of the front through 01Z when it should be through the entire region. Individual cells should move east and it may be a struggle to get lightning, let alone severe. We will keep an eye on it. More widespread showers and possibly a few brief storms are expected to spread east across the region as the upper trough moves through this evening. Most of this activity should be done by 06Z. Wednesday will be dry, but the models continue to bring a swath of QPF southeast through the region with another upper impulse Thursday afternoon. The instability signal seems to be increasing, so we will maintain the small chances of thunderstorms as well. This activity should be east of the region by or shortly after 00Z Friday, and Thursday night should be dry throughout the region. Once the cold front passes this afternoon/evening, temperatures will be below normal through the short term period. .LONG TERM...(Friday through Tuesday) Issued at 337 PM CDT Tue May 4 2021 A full latitude trough will be centered to our east Friday, but an impulse diving down its backside could bring a few showers through the EVV Tri State through the day. It would be very scant QPF, and the NBM has not caught on to it, but it does show up in the 12Z GFS and ECMWF, so we will need to keep an eye on this possibility. Warm advection showers will begin to lift north across southeast Missouri and southern Illinois late Friday night and then blossom over northern and western portions of the area Saturday. There is no consensus on whether it will push north of the area Saturday night allowing us to dry out a bit, but we will keep PoPs through the period. West Kentucky will definitely be the driest Saturday and Saturday night. The models begin to diverge Sunday into next week, but there is a decent signal that an upper-level disturbance will push eastward across the region Sunday into Sunday night. How strong it will be and how effective it will be in drying us out is in question. We will have healthy PoPs Sunday and Sunday night, but will also keep chance PoPs going Monday and Tuesday just in case the front stalls out not far south of the region, as in the GFS. && .AVIATION... Issued at 637 PM CDT Tue May 4 2021 MVFR ceilings are commonplace across most of the terminals at the time of this writing. Scattered showers will continue this evening as a cold front progresses southeast. Thunderstorms should be isolated and are not included in the forecast. The showers will end from west to east through the late evening and overnight hours. IFR cigs and MVFR vsbys may develop in the heavier showers. MVFR cigs may linger after the rain for a bit, but satellite shows this band of clouds making good eastward progression, so will continue with optimistic clearing btwn 08-10Z. Lingering low level moisture may result in the development of a sct to possibly MVFR deck in the morning or afternoon. North winds will be strongest this evening at KCGI and KPAH where a few gusts over 20kts will be possible. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...CW
Hazardous weather outlook, May 4, 4:00 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 400 PM CDT Tue May 4 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 400 PM CDT Tue May 4 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A few thunderstorms are possible through early evening over west Kentucky. Locally heavy rainfall may lead to some additional flooding concerns where heavy rain fell overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few thunderstorms are possible across the region Thursday afternoon. Severe storms are not expected. Widespread showers and scattered thunderstorms Saturday through Sunday night will bring a chance of heavy rainfall to the region. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
In the hours before
Local storm report, May 4, 5:26 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
526 PM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM TORNADO 3 SW CRUTCHFIELD 36.54N 88.97W
05/04/2021 FULTON KY NWS STORM SURVEY
EF-2 TORNADO WITH PEAK WINDS OF 125 MPH
STRUCK FULTON COUNTY EARLY TUESDAY MORNING.
ONE HOME WAS DESTROYED WITH ITS ROOF REMOVED
AND SOME EXTERIOR WALLS KNOCKED DOWN.
MULTIPLE OUTBUILDINGS COLLAPSED. MULTIPLE
LARGE TREES SNAPPED AND UPROOTED. THE
TORNADO BEGAN 5.2 MILES WEST NORTHWEST OF
FULTON AND ENDED NEAR THE INTERSECTION OF US
HIGHWAY 51 AND HIGHWAY 94.
&&
DWSLocal storm report, May 4, 5:30 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 AM TORNADO 4 NW OAKTON 36.71N 89.11W
05/04/2021 HICKMAN KY NWS STORM SURVEY
AN EF-1 TORNADO WITH ESTIMATED PEAK WINDS OF
105 MPH STRUCK HICKMAN COUNTY, KY, EARLY
TUESDAY MORNING. MULTIPLE TREES WERE
SNAPPED. MANY TREE BRANCHES AND SOME ENTIRE
TREE FELL ONTO SEVERAL HOMES, WHICH
INFLICTED DAMAGE. THE TORNADO BEGAN AT 3:29
AM 7 MILES WEST OF CLINTON, KY, AND ENDED AT
3:38 AM JUST NORTHEAST OF CLINTON, KY.
&&
DWSLocal storm report, May 4, 8:34 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
834 PM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM FLASH FLOOD HOPKINSVILLE 36.85N 87.49W
05/04/2021 CHRISTIAN KY BROADCAST MEDIA
PICTURE OF FLASH FLOODING AND STALLED CARS
IN DOWNTOWN HOPKINSVILLE SHARED ON TWITTER.
&&
DWSLocal storm report, May 4, 8:49 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
849 PM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM TSTM WND DMG 3 ENE BREWERS 36.79N 88.38W
05/04/2021 MARSHALL KY PUBLIC
LATE REPORT. SEVERAL TREES DOWN, ROOF BLOWN
OF SHOP, HOME FLASHING AND ROOF DAMAGE. TIME
ESTIMATED FROM RADAR.
&&
DWSLocal storm report, May 4, 9:01 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
901 PM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 AM TSTM WND DMG 10 S PINHOOK 36.59N 89.24W
05/04/2021 MISSISSIPPI MO BROADCAST MEDIA
LATE REPORT. TWO FARM BUILDINGS DESTROYED,
TREES DOWN, AND A PIVOT FLIPPED. TIME
ESTIMATED FROM RADAR.
&&
DWSLocal storm report, May 4, 9:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
952 PM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 3 WSW SHARON GROVE 36.90N 87.15W
05/04/2021 TODD KY EMERGENCY MNGR
MULTIPLE REPORTS OF WATER OVER MANY STATE
AND COUNTY ROADS, INCLUDING HIGHLAND LICK,
MT. SHARON, COLLIER SPRINGS, LIBERTY, WHITE
AND OTHERS.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:57 PM CDT | Flash Flood Warning | PAH | Todd | 3 hr |
| May 4, 8:01 PM CDT | Areal Flood Advisory | PAH | Christian | 29 min |
| May 4, 8:30 PM CDT | Flash Flood Warning | PAH | Christian | 3 hr |
| May 4, 9:25 PM CDT | Areal Flood Advisory | PAH | Muhlenberg | 2 hr |
| May 4, 9:59 PM CDT | River Flood Warning | PAH | Christian, Trigg | 13 hr |
| May 4, 10:58 PM CDT | Areal Flood Warning | PAH | Todd | 8 hr |
Nearby
River Flood Warnings in Kentucky, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.